Flood, Parke
- When
- January 1, 12:00 AM EST to January 14, 7:00 AM EST
- Where
- Parke forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.774, -87.206 (the zone’s center; the record gives no point)
The December flooding continued into January 2004 along the middle and lower portion of the Wabash.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
The December flooding continued into January 2004 along the middle and lower portion of the Wabash. 2 to 5 inches of rain fell across the basin from the 1st through the 5th creating a higher crest and also prolonged flooding into the middle of the month.Location: FS: Crest: Date of crest:Montezuma 14.0 23.3 January 6Terre Haute 14.0 20.4 January 6Hutsonville 16.0 22.3 January 9Riverton 15.0 20.2 January 10
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 31, 2:30 PM EST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST WED DEC 31 2003 .DISCUSSION...CDFNT BEGINNING TO WORK ACROSS INDIANA AT 19Z. NOT MUCH FANFARE AS SKIES ARE MOSTLY SUNNY. IR SATE SHOWING SOME HIGH CLOUDS MVG INTO MO. MODELS IN GOOD AGREEMENT IN SHORT TERM. DO SEE SOME DIFFERENCES PAST 60 HRS IN H5 AS ETA MOVE NEXT SYSTEM OUT OF AREA MUCH QUICKER THAN GFS. AT SFC...GFS DEVELOPS A STRONG AREA OF LOW PRES ACROSS NW US WHILE ETA/NGM PLACEMENT AND STRENGTH DIFFER. WITH ECMWF AND UKMET SOMEWHERE BETWEEN GFS/ETA/NGM FEEL THAT A MODEL BLEND WOULD BE BEST ATTM. FORECAST DILEMMA WL BE CHC PRECIP FOR THE FIRST DAY OF THE NEW YEAR. RIDGE OF HIGH PRES BUILD ACROSS CWA TONIGHT. WL SEE MOSTLY CLEAR SKIES AND GOOD RADIATIONAL COOLING. H85 TEMPS AND WIND DO INDICATE SOME WAA. THIS SHOULD OFFSET ANY SUBSTANTIAL RADIATIONAL COOLING OVRNGT. THE FIRST DAY OF 2004 SHOULD BE RATHER PLEASANT HIGH PRES SLOWLY SLIDING EAST. WAA WL KEEP TEMPS WELL ABOVE NORMAL. SHOULD SEE SOME HIGH CLOUDS MV ACROSS FA IN ADVANCE OF WARM FNT. TIME SECTIONS REFLECT CLOUDS AND LIFT BECOMING MORE PREDOMINATE BY 18Z. ISENTROPIC LIFT IS NOT ALL THAT STRONG BUT SPECIFIC HUMIDITY VALUES RANGE FROM 2 TO 3 G/KG BY 18Z. SEE A SLIGHT INCREASE IN VALUES BY 00Z THUS AMOUNT OF MOISTURE SHOULD SUFFICE FOR AFT RAIN CHC. WL WORD ZONES ACCORDINGLY. THURSDAY NIGHT WL CONT TO SEE A CHC FOR RAIN AND CLOUDY SKIES. AS S/WV MVS EAST...SHOULD CONT TO SEE SOME LINGERING -SHRA THRU EARLY MORNING FRI. TIME SECTIONS INDICATE DECREASE IN OMEGA AS WELL AS CLOUD COVER TOWARD FRI MORNING. MOS GUIDANCE OVRNGT LOOKS GOOD CONSIDERING AMOUNT OF RADIATIONAL COOLING EXPECTED. WL USE BLEND. NEW YEARS DAY TEMPS SOMEWHAT COOL PER MAV/FWC. GOOD WAA IN ADVANCE OF WARM FNT WL ALLOW TEMP TO BE CLOSER TO THE MET GUIDANCES. THUR NGT...MET TEMPS ARE A BIT WARM EVEN WITH THE RAIN COOLED AIR. MAV/FWC SEEM REASONABLE SO WL USE BLEND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && BIELINSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 531 AM EST WED DEC 31 2003 INZ021-028>031-035>049-051>057-060>065-067>072-011030- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 531 AM EST WED DEC 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SNOW SATURDAY NIGHT THROUGH SUNDAY NIGHT AND AGAIN ON TUESDAY ACROSS CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL NOT NE NEEDED TODAY . PUMA
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383983, 5383984, 5383985, 5383986.